What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 24, 12:13 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 24, 12:13 AM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
113 AM CDT Sun Sep 24 2023
...New AVIATION...
.UPDATE...
Issued at 1104 PM CDT Sat Sep 23 2023
Update to grids to add severe weather wording to forecast, as a
Severe Thunderstorm Watch has been issued for counties near and
north of I-30 corridor. Also, made changes to POPs based on
current and forecasted trends, as developing convection north of
the region is expected to develop into a MCS and dive southeast
into our northern zones overnight. The convection could make it as
far south as the I-20 corridor by daybreak. /20/
&&
.SHORT TERM...
(This evening through Sunday Night)
Issued at 230 PM CDT Sat Sep 23 2023
It's going to be a wet short term forecast for much of the ArkLaTex.
While for many this rainfall will provide much-needed relief from
recent drought conditions, there will exist the potential for
multiple hazards, from flash flooding to severe weather.
A Flood Watch will be in effect from midnight Sunday through 7:00 PM
Sunday for McCurtain, Sevier, Howard and Little River counties in
southeast Oklahoma and southwest Arkansas.
The most recent model guidance consensus brings a series of MCSs
swinging south out of eastern Oklahoma overnight and through the day
tomorrow. Guidance doesn't bring the leading edge of the rainfall to
our door until near midnight tonight, through a few isolated showers
ahead of the main line are not out of the question. Once the rain
arrives, there looks to be little to no break for the remainder of
the forecast period, with PoPs of good confidence extending through
the day Sunday and overnight into Monday. The fastest QPFs indicate
totals of more than an inch and a half for most zones north of the I-
20 corridor, with areas along and north of I-30 pushing close to
near 3 inch accumulations. The chief uncertainty and area for
concern will be how quickly these totals fall. If steady and evenly
distributed over the forecast period, these totals will help ease
the recent drought. If, however, areas of heavy banding rainfall
start to train over the same position for hours at a time, flash
flooding will need to be monitored for, particularly in areas of
poor drainage.
Approximately our northwestern quadrant is included in a Slight Risk
for flash flooding tonight in the Excessive Rainfall Outlook, with
northern portions of McCurtain County in a Moderate Risk. Tomorrow,
the entire ArkLaTex, save our southeasternmost zones of north
central Louisiana will be included in a Slight Risk for flash
flooding.
Meanwhile, severe weather will be a concern across the northwestern
half of the region tomorrow as the convective complexes swing south
into the area. A Slight Risk (Level 2/5) includes Texarkana,
Longview, Tyler and areas north and west, with a Marginal Risk
(Level 1/5) including El Dorado, Shreveport and Ruston with zones
south and east included in General Thunder. The tornado threat is
low but nonzero, thus a spinup or two is not out of the question.
The primary areas of concern, however, will be damaging winds in
excess of 60 mph and large hail, possibly exceeding 2 inches in
diameter.
Another mild night is in store, with lows dropping into the upper
60s north and mid to upper 70s south and west. Highs tomorrow will
range considerably as rainfall tempers daytime warming north and
east, where highs will only reach the low to mid 80s. The I-20
corridor in Louisiana stands a chance of reaching 90 before clouds
and rain build in, while portions of east Texas which remain dry the
longest may again reach the middle 90s. Lows Monday morning will be a
few degrees cooler than mornings previous, as persistent rainfall
allows for cooling into the middle 60s north to lower 70s south.
/26/
&&
.LONG TERM...
(Monday through next Friday)
Issued at 230 PM CDT Sat Sep 23 2023
Widespread rain and storms will likely be ongoing across much of the
Four State Region on Monday to begin the Long Term but that
precipitation should be ending quickly across our northwest third by
late Monday Afternoon into the evening hours as shortwave energy
moved south of the Middle Red River during the day Monday. Still
enough support for at least chance pops Monday Night into Tuesday
across our southeast half given the positioning of the above
mentioned shortwave energy.
Beyond the disturbance moving through our region Monday thru
Tuesday, upper ridging begins to dominate across much of the
Southern and Central Plains. This should result in a warmup in the
middle to later half of next week, perhaps even warmer than NBM
temps suggest but will not deviate too far from Max/Min NBM temps
beyond Tue for now. NBM is relatively pop free by late next week as
well with the GFS hinting at an west to east oriented shear axis
across Deep East Texas into Central Louisiana. This could serve as a
focus for diurnally driven late afternoon/evening convection that
the NBM is currently void of as well. Will obviously watch this
going forward but for now, have left pops out of the forecast beyond
Tuesday.
13
&&
.AVIATION...
(06Z TAFS)
Issued at 1256 AM CDT Sun Sep 24 2023
For the 24/06Z TAF period, expect an increasingly active terminal
forecast as convection begins to impact much of our airspace later
this morning and into much of the day on Sunday. This will likely
occur in two separate rounds, with the first arriving this morning
as a complex of showers and thunderstorms shift south from eastern
Oklahoma and the Ozarks. A second round should begin to organize
by late this afternoon into this evening with severe thunderstorms
possible during both rounds. For now, have generally shown a trend
of VCTS becoming TSRA at most sites through this morning followed
by VCTS once again this afternoon and evening to account for the
second round. Cigs/vsbys will generally remain VFR outside of any
convection, but some lower stratus is possible later this morning
with VFR cigs as a frontal boundary remains stalled invof of I-20.
Winds will maintain a S/SE component for much of the period except
during convective periods when winds will vary with higher gusts.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 72 85 70 / 50 80 90 40
MLU 86 71 83 69 / 40 60 80 40
DEQ 81 66 84 63 / 70 80 60 10
TXK 83 68 82 65 / 80 80 80 20
ELD 80 67 78 64 / 60 80 80 30
TYR 91 72 85 70 / 50 80 80 30
GGG 88 70 84 67 / 50 80 80 30
LFK 93 72 88 69 / 30 60 80 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this evening for ARZ050-051-059.
LA...None.
OK...Flood Watch through this evening for OKZ077.
TX...None.
&&
SHORT TERM...26
LONG TERM....13
AVIATION...19
Hazardous weather outlook, Sep 23, 10:35 PM CST, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1135 PM CDT Sat Sep 23 2023
ARZ072-073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-
149>153-165>167-250445-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-
Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
1135 PM CDT Sat Sep 23 2023
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.
.DAY ONE...Tonight.
A cluster of showers and thunderstorms is expected to dive southward
into the area overnight, arriving around the I-20 corridor near
daybreak. Can't rule out some gusty winds and brief heavy rain with
these storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and thunderstorms will continue through the remainder of
this weekend and into early next week, especially by late Sunday
through Monday as a cold front advances into the area. Some of this
rainfall may be heavy at times, especially across the Middle Red
River Valley of Northeast Texas, Southeast Oklahoma, and Southwest
Arkansas in addition to the threat of severe thunderstorms with large
hail and damaging winds possible. This threat should decrease
farther to the south and east with a slightly less favorable
environment for severe thunderstorms across Deep East Texas and much
of Northern Louisiana. Slightly cooler and drier conditions are
expected to return by the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ARZ050-051-059-OKZ077-250445-
Sevier-Howard-Little River-McCurtain-
1135 PM CDT Sat Sep 23 2023
...SEVERE THUNDERSTORM WATCH 694 IN EFFECT UNTIL 6 AM CDT SUNDAY...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY
EVENING...
This Hazardous Weather Outlook is for southwest Arkansas and
southeast Oklahoma.
.DAY ONE...Tonight.
A cluster of showers and thunderstorms are expected to move into the
area overnight. Some of these thunderstorms may be severe with large
hail and damaging winds possible, especially after midnight into
very early Sunday morning. In addition, heavy rainfall will also be
possible with some of these stronger thunderstorms and could pose a
localized flooding threat in these same areas of extreme northeast
Texas, southeast Oklahoma, and parts of southwest Arkansas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and thunderstorms will continue through the remainder of
this weekend and into early next week, especially by late Sunday
through Monday as a cold front advances into the area. Some of this
rainfall may be heavy at times, especially across the Middle Red
River Valley of Northeast Texas, Southeast Oklahoma, and Southwest
Arkansas in addition to the threat of severe thunderstorms with large
hail and damaging winds possible. This threat should decrease
farther to the south and east with a slightly less favorable
environment for severe thunderstorms across Deep East Texas and much
of Northern Louisiana. Slightly cooler and drier conditions are
expected to return by the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
ARZ060-061-070-071-TXZ096-097-250445-
Hempstead-Nevada-Miller-Lafayette-Red River-Bowie-
1135 PM CDT Sat Sep 23 2023
...SEVERE THUNDERSTORM WATCH 694 IN EFFECT UNTIL 6 AM CDT SUNDAY...
This Hazardous Weather Outlook is for southwest Arkansas and
northeast Texas.
.DAY ONE...Tonight.
A cluster of showers and thunderstorms are expected to move into the
area overnight. Some of these thunderstorms may be severe with large
hail and damaging winds possible, especially after midnight into
very early Sunday morning. In addition, heavy rainfall will also be
possible with some of these stronger thunderstorms and could pose a
localized flooding threat in these same areas of extreme northeast
Texas, southeast Oklahoma, and parts of southwest Arkansas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and thunderstorms will continue through the remainder of
this weekend and into early next week, especially by late Sunday
through Monday as a cold front advances into the area. Some of this
rainfall may be heavy at times, especially across the Middle Red
River Valley of Northeast Texas, Southeast Oklahoma, and Southwest
Arkansas in addition to the threat of severe thunderstorms with large
hail and damaging winds possible. This threat should decrease
farther to the south and east with a slightly less favorable
environment for severe thunderstorms across Deep East Texas and much
of Northern Louisiana. Slightly cooler and drier conditions are
expected to return by the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
20
In the hours before
Special weather statement, Sep 24, 1:07 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
207 AM CDT Sun Sep 24 2023
OKZ077-240745-
McCurtain OK-
207 AM CDT Sun Sep 24 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MCCURTAIN COUNTY
THROUGH 245 AM CDT...
At 206 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Bengal to near Albion
to near Nashoba to near Clayton Lake State Park to near Dunbar.
Movement was southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rufe, Bethel, Battiest, Pickens, Ringold, Mount Herman, Sherwood, and
Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3451 9465 3433 9466 3422 9473 3414 9487
3407 9516 3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 0706Z 311DEG 41KT 3480 9512 3462 9509 3453 9516 3446
9531 3440 9551
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
20